Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 87, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 30, 2020, 5:35 PM EDT for Essex County, Middlesex County, Massachusetts. It was in force for 55 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2020, 5:35 PM EDT (21:35 UTC)
- Expired
- Jul 30, 2020, 6:30 PM EDT
- In force
- 55 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Essex County, MA, Middlesex County, MA
The radar
The Boston radar (KBOX), 70 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 5:45 PM EDT | TSTM WND DMG | Westford, MA | TREE DOWN ON LITTLETON RD |
| Jul 30, 5:53 PM EDT | HAIL 0.75 | Chelmsford, MA | |
| Jul 30, 5:55 PM EDT | TSTM WND DMG | Chelmsford, MA | TREES AND WIRES DOWN ON ROBIN HILL RD |
| Jul 30, 6:05 PM EDT | TSTM WND DMG | Billerica, MA | LARGE TREE AND WIRES DOWN ON BIRCHWOOD RD |
| Jul 30, 6:35 PM EDT | TSTM WND DMG | Peabody, MA | TREE DOWN ON BRESNAHAN STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 9.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 861 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.0
The text
As transmitted.
172 WUUS51 KBOX 302135 SVRBOX MAC009-017-302230- /O.NEW.KBOX.SV.W.0087.200730T2135Z-200730T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Boston/Norton MA 535 PM EDT Thu Jul 30 2020 The National Weather Service in Boston/Norton has issued a * Severe Thunderstorm Warning for... Southwestern Essex County in northeastern Massachusetts... Northeastern Middlesex County in northeastern Massachusetts... * Until 630 PM EDT. * At 535 PM EDT, a severe thunderstorm was located near Westford, or near Chelmsford, moving east at 30 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to trees and power lines. * Locations impacted include... Lowell, Lynn, Peabody, Billerica, Woburn, Chelmsford, Andover, Tewksbury, North Andover, Saugus, Danvers, Wakefield, Reading, Burlington, Wilmington, Westford, Stoneham, North Reading, Bedford and Lynnfield. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4255 7157 4266 7156 4260 7093 4248 7095 TIME...MOT...LOC 2135Z 278DEG 25KT 4258 7150 HAIL...0.75IN WIND...60MPH $$ Frank
3 follow-up statements
632
WWUS51 KBOX 302141
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
541 PM EDT Thu Jul 30 2020
MAC009-017-302230-
/O.CON.KBOX.SV.W.0087.000000T0000Z-200730T2230Z/
Essex MA-Middlesex MA-
541 PM EDT Thu Jul 30 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHWESTERN ESSEX AND NORTHEASTERN MIDDLESEX COUNTIES...
At 541 PM EDT, a severe thunderstorm was located over Westford, or
near Chelmsford, moving east at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
Locations impacted include...
Lowell, Lynn, Peabody, Billerica, Woburn, Chelmsford, Andover,
Tewksbury, North Andover, Saugus, Danvers, Wakefield, Reading,
Burlington, Wilmington, Westford, Stoneham, North Reading, Bedford
and Lynnfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4255 7157 4266 7156 4260 7093 4248 7095
TIME...MOT...LOC 2141Z 278DEG 25KT 4257 7144
HAIL...1.25IN
WIND...60MPH
$$
Frank647
WWUS51 KBOX 302156
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
556 PM EDT Thu Jul 30 2020
MAC009-017-302230-
/O.CON.KBOX.SV.W.0087.000000T0000Z-200730T2230Z/
Essex MA-Middlesex MA-
556 PM EDT Thu Jul 30 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHWESTERN ESSEX AND NORTHEASTERN MIDDLESEX COUNTIES...
At 556 PM EDT, a severe thunderstorm was located over Billerica,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
Locations impacted include...
Lowell, Lynn, Peabody, Billerica, Woburn, Chelmsford, Andover,
Tewksbury, North Andover, Saugus, Danvers, Wakefield, Reading,
Burlington, Wilmington, Westford, Stoneham, North Reading, Bedford
and Lynnfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4255 7154 4265 7150 4260 7093 4248 7095
TIME...MOT...LOC 2156Z 278DEG 25KT 4256 7130
HAIL...1.00IN
WIND...60MPH
$$
Frank128
WWUS51 KBOX 302207
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
607 PM EDT Thu Jul 30 2020
MAC009-017-302230-
/O.CON.KBOX.SV.W.0087.000000T0000Z-200730T2230Z/
Essex MA-Middlesex MA-
607 PM EDT Thu Jul 30 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHWESTERN ESSEX AND NORTHEASTERN MIDDLESEX COUNTIES...
At 607 PM EDT, a severe thunderstorm was located over Wilmington, or
near Billerica, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
Locations impacted include...
Lowell, Lynn, Peabody, Billerica, Woburn, Chelmsford, Andover,
Tewksbury, North Andover, Saugus, Danvers, Wakefield, Reading,
Burlington, Wilmington, Westford, Stoneham, North Reading, Bedford
and Lynnfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4254 7144 4264 7141 4260 7093 4248 7095
TIME...MOT...LOC 2207Z 278DEG 25KT 4255 7120
HAIL...1.00IN
WIND...60MPH
$$
FrankWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 4:34 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 30, 4:34 PM EDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Boston/Norton MA 434 PM EDT Thu Jul 30 2020 .SYNOPSIS... A cold front will bring scattered showers and storms to southern New England during this evening. The cold front stalls out near the south coast overnight and Friday morning, with a continued chance for showers or an isolated thunderstorm mainly across RI and southeast MA. Drier weather returns for Friday afternoon and Saturday as high pressure builds into the region. A warm front moves across the region Sunday bringing increasing humidity early next week, along with the risk for showers/thunderstorms. Tropical weather moves up the East Coast Monday and may bring showers/thunderstorms to Southern New England Monday night and Tuesday. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... 430 pm update... A slow moving cold front was working its way into eastern and southern New England late this afternoon. Although mid level lapse rates were not very steep, late afternoon temps ranging from 85 to 90 across much of the region allowed for surface-based Cape from 1000-2000 J/kg. Effective vertical shear is 40-50 kt in our area. So during late this afternoon and early this evening, expecting isolated to scattered thunderstorms crossing our area ahead of and along the front. A few storms could produce locally damaging wind gusts through early this evening. SPC continued the marginal severe risk to cover all of our County Warning Area. The cold front moves through most of southern New England tonight, but stalls out likely near the south coast as a weak open wave forms along the front. This will provide a focus for some lingering showers and isolated thunderstorms overnight, mainly south of the Mass Pike. In addition, while northern MA should see some decreasing clouds, we should retain cloud cover closer to the front. Without a change in airmass over the immediate shoreline of southern RI/MA and the Cape/Islands, we also expect to have a renewed period of stratus and fog in that area. Farther north, looking at drying conditions and decreasing cloud cover. Overnight lows in the 60s across northern MA and most of the interior, upper 60s to low 70s generally from Hartford to Boston and points south. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... Friday... We likely start Friday morning with the cold front still stalled along south coastal New England as the weak open wave moves along the front. This will likely allow for a continued chance for showers/isolated thunderstorms across far southern New England during the morning. During the afternoon as the front moves off the coast, precip chances diminish and eventually we dry out. Expect decreasing cloud cover from north to south during the day. Highs in the low to mid 80s are near seasonal normals. Dew points in the 60s will not be much of an improvement from Thursday. Friday night... High pressure and northerly flow brings dry conditions and mainly clear skies overnight. With surface dewpoints remaining in the 60s across the majority of the area, overnight lows will be comparable or a couple of degrees higher. Best shot at upper 50s would be over the interior high terrain. && .LONG TERM /SATURDAY THROUGH THURSDAY/... Big Picture... Zonal upper flow over Southern New England late week changes during the weekend as an upper trough from Central Canada digs over the Great Lakes/Mississippi Valley. This will turn the upper flow over the Eastern Seaboard south-southwest by Sunday. Meanwhile, an upper ridge remains parked over the West Atlantic. The trough and ridge remain in place the first half of the week, with some signs of breaking down late week. Height fields at 500-mb remain above normal through Wednesday of next week, then show signs of trending normal Thursday next. Expect temperatures either normal or warmer than normal through the period. Mass fields are similar through the weekend, then diverge early to mid next week. Confidence is high this weekend, then low-moderate next week. Details... Saturday... High pressure brings fair weather and light wind. Possibly some diurnal cumulus above 5000 feet. The light flow should allow for sea breezes along the coasts in Eastern MA and RI. Mixing will reach 800 mb, tapping temps of 11-12C at that level which would support surface max temps of 85 to 90. Increasing clouds Saturday night ahead of an approaching warm front, with winds trending southeast to south overnight. Warm south- southwest winds aloft moving over the front may generate lift for showers late at night, mainly in Western MA and Nrn CT. Increasing dew points over the waters may generate some fog areas along the South Coast. Min temperatures should be 65F to 75F. Sunday-Monday Shortwave moves around the digging Great Lakes trough. The shortwave moves up the St roughly Lawrence Valley, pulling a warm front up from the south. Warm moist air lift over this front, generating showers/thunder for Srn New England on Sunday. PW values reach 2 inches, showing potential for local downpours. Monday will be a very warm, very humid day. The shortwave from the St Lawrence Valley will sweep east, bringing the right entrance region over Srn New England. Models also show a surface cold front sweeping through Northern New England, with the question being how far south it will reach before becoming parallel to the upper flow and stalling. Mixing to 850 mb will tap temps of 18C, supporting max sfc temps in the upper 80s and low 90s. Stability parameters support some daytime convection along/ahead of the cold front, so the forecast for Monday will include showers/thunder with local downpours. Monday night-Tuesday... Concern then focuses on Isaias, currently a tropical storm. As noted above, the upper flow will feature a trough over the Great Lakes/Ohio Valley while a ridge sits over the West Atlantic. This sets up a channel up the East Coast that could potentially aim tropical weather into Srn New England. We are still five days out, with an uncertainty of up to 500 miles in the track the storm would take. Boston and Halifax NS are 500 miles apart...Albany NY and the area SE of the 40/70 benchmark are 500 miles apart. That's a lot of territory. The storm will need to be watched closely. For now, the forecast anticipates showers/thunder moving in Monday night and continuing into Tuesday. Clouds will keep temperatures warmer than normal at night and close to normal values in the day. Wednesday-Thursday... Upper trough to our west shows signs of breaking down, but remains in place to direct showers/thunder our way Wednesday, with a lower risk on Thursday. && .AVIATION /21Z THURSDAY THROUGH TUESDAY/... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. 2030z update... Through 00Z...Moderate confidence, mainly due to timing of convection. Mainly VFR ceilings with ISOLD-SCT SHRA/TSRA as a cold front moves into the area. Any thunderstorm capable of brief MVFR/IFR conditions and locally gusty winds. Overnight...Moderate confidence. Mainly VFR while cold front sags toward the South Coast/Cape but stalls out. Best chances for overnight SHRA/-TSRA mainly across RI and southeast MA. IFR stratus/fog possible along the immediate south coasts of MA/RI and the Cape/Islands. Friday...Moderate confidence. Mainly VFR. Cape and Islands improving from IFR to VFR during the morning. Lingering chance for SHRA/TSRA south coastal MA/RI during the morning, with brief MVFR conditions possible along that area. Becoming drier in the afternoon. Friday Night...High confidence. VFR with light north winds. KBOS Terminal...High confidence in TAF, except chance of a brief SHRA or TSRA mainly through 00Z. KBDL Terminal...High confidence in TAF, except chance of a brief SHRA or TSRA mainly through 00Z. Outlook /Saturday through Tuesday/... Saturday: VFR. Saturday Night: Mainly VFR, with local IFR possible. Slight chance SHRA, patchy BR. Sunday: VFR with areas of MVFR possible. Chance SHRA, slight chance TSRA. Sunday Night: VFR with MVFR conditions possible. Chance SHRA, slight chance TSRA, patchy BR. Monday: VFR with areas of MVFR possible. Breezy. Chance SHRA, slight chance TSRA. Monday Night through Tuesday: Mainly MVFR, with areas VFR possible. Breezy. SHRA likely, slight chance TSRA. && .MARINE... Tonight... A cold front will approaches the waters tonight, then should stall near the south coast later tonight into Friday. Could see isolated to scattered showers, with a few thunderstorms possible. stronger gusts in thunderstorms this afternoon and evening. Reduced visibility in areas of fog possible along the south coast with visibility below 1 mile possible. Southwest winds around 10 kts becoming W/NW with seas 2 to 4 feet. Friday... Slow moving front lingers over the southern waters during the morning before moving south of the area during the day. Isolated showers and a thunderstorm are possible in the morning, with drier conditions for the afternoon. Areas of fog linger early in the morning then visibility improves. Light northwest winds to start the day for most of the waters, then becoming variable with local sea breezes. Seas 2 to 4 feet. Friday night... North winds 5 to 10 kt but seas could build to 3 to 5 ft on the southern outer coastal waters. Outlook /Saturday through Tuesday/... Saturday: Winds less than 25 kt. Seas locally approaching 5 ft. Saturday Night: Winds less than 25 kt. Seas locally approaching 5 ft. Patchy fog. Areas of visibility 1 to 3 nm. Sunday: Winds less than 25 kt. Seas locally approaching 5 ft. Chance of rain showers, slight chance of thunderstorms. Sunday Night: Winds less than 25 kt. Areas of seas approaching 5 ft. Chance of rain showers, slight chance of thunderstorms. Monday through Monday Night: Winds less than 25 kt. Local rough seas up to 7 ft during the day and up to 10 ft Monday night. Chance of rain showers, slight chance of thunderstorms. Tuesday: Winds less than 25 kt. Rough seas up to 18 ft. Chance of rain showers, slight chance of thunderstorms. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...Air Quality Alert until 11 PM EDT this evening for RIZ006>008. MARINE...None. && SYNOPSIS...WTB/NMB NEAR TERM...NMB SHORT TERM...NMB LONG TERM...WTB AVIATION...WTB/NMB MARINE...WTB/NMB
Hazardous weather outlook, Jul 30, 4:36 PM EDT, 59 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 436 PM EDT Thu Jul 30 2020 CTZ002>004-MAZ002>024-026-RIZ001>005-312045- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- 436 PM EDT Thu Jul 30 2020 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County and northern Rhode Island. .DAY ONE...Tonight. Scattered thunderstorms cross southern New England through early this evening, with a chance for a storm or two producing damaging winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. RIZ006>008-312045- Washington RI-Newport RI-Block Island RI- 436 PM EDT Thu Jul 30 2020 ...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southern Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Air Quality Alert. Scattered thunderstorms cross southern New England through early this evening, with a chance for a storm or two producing damaging winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ230>237-250-251-254>256-312045- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 436 PM EDT Thu Jul 30 2020 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Jul 30, 4:00 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
400 PM EDT Thu Jul 30 2020
MAZ002-003-008-302045-
Western Franklin MA-Western Hampshire MA-Eastern Franklin MA-
400 PM EDT Thu Jul 30 2020
...STRONG THUNDERSTORM ENTERING WESTERN FRANKLIN AND NORTHWEST
HAMPSHIRE COUNTY SHORTLY...
At 358 PM EDT, Doppler radar was tracking a strong thunderstorm over
Adams, or near North Adams, moving east at 25 mph.
Penny size hail and winds in excess of 40 mph will accompany this
storm.
Locations impacted include...
Greenfield, Deerfield, Williamsburg, Buckland, Conway, Shelburne,
Ashfield, Colrain, Whately, Charlemont, Chesterfield, Goshen,
Cummington, Heath, Plainfield, Rowe and Hawley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4269 7297 4269 7296 4263 7260 4237 7269
4237 7271 4247 7299 4252 7297 4256 7298
4263 7295 4266 7295 4266 7298 4267 7300
TIME...MOT...LOC 1958Z 290DEG 20KT 4261 7309
FrankLocal storm report, Jul 30, 5:06 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
506 PM EDT THU JUL 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM TSTM WND DMG DEERFIELD 42.55N 72.60W
07/30/2020 FRANKLIN MA AMATEUR RADIO
MULTIPLE TREES AND POWER LINES DOWN ON UPPER ROAD AND
LOWER RD
0449 PM TSTM WND DMG DEERFIELD 42.55N 72.60W
07/30/2020 FRANKLIN MA AMATEUR RADIO
TREES AND POWER LINES DOWN AND TRAPPING A CAR ON HAWKS
RD
&&
EVENT NUMBER BOX2001761 BOX2001762
RCSpecial weather statement, Jul 30, 5:06 PM EDT, 29 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 506 PM EDT Thu Jul 30 2020 MAZ004-005-026-302145- Northwest Middlesex County MA-Central Middlesex County MA- Northern Worcester MA- 506 PM EDT Thu Jul 30 2020 ...STRONG THUNDERSTORM... At 506 PM EDT, Doppler radar was tracking a strong thunderstorm over Lunenburg, or near Fitchburg, moving east at 30 mph. Pea size hail and winds in excess of 40 mph will accompany this storm. Locations impacted include... Lowell, Leominster, Fitchburg, Billerica, Chelmsford, Dracut, Tewksbury, Westford, Acton, Concord, Bedford, Pepperell, Tyngsborough, Groton, Lunenburg, Townsend, Littleton, Lancaster, Ayer and Westminster. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. && LAT...LON 4253 7192 4268 7191 4266 7128 4249 7129 TIME...MOT...LOC 2106Z 284DEG 24KT 4261 7172 Frank
Local storm report, Jul 30, 5:11 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
511 PM EDT THU JUL 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM TSTM WND DMG DEERFIELD 42.55N 72.60W
07/30/2020 FRANKLIN MA AMATEUR RADIO
MULTIPLE TREES AND POWER LINES DOWN ON UPPER ROAD AND
LOWER RD
0449 PM TSTM WND DMG DEERFIELD 42.55N 72.60W
07/30/2020 FRANKLIN MA AMATEUR RADIO
TREES AND POWER LINES DOWN AND TRAPPING A CAR ON HAWKS
RD
0505 PM TSTM WND DMG DEERFIELD 42.55N 72.60W
07/30/2020 FRANKLIN MA AMATEUR RADIO
MULTIPLE TREES DOWN ON MILL VILLAGE RD
&&
EVENT NUMBER BOX2001761 BOX2001762 BOX2001763
RCSpecial weather statement, Jul 30, 5:26 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
526 PM EDT Thu Jul 30 2020
MAZ004-012-302215-
Southern Worcester MA-Northern Worcester MA-
526 PM EDT Thu Jul 30 2020
...STRONG THUNDERSTORM...
At 525 PM EDT, Doppler radar was tracking a strong thunderstorm near
Barre, or 12 miles southeast of Orange, moving east at 30 mph.
Winds in excess of 40 mph will accompany this storm.
Locations impacted include...
Worcester, Leominster, Shrewsbury, Gardner, Hudson, Westborough,
Holden, Northborough, Clinton, Athol, Southborough, Lancaster,
Templeton, Rutland, Sterling, West Boylston, Westminster, Harvard,
Barre and Bolton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4247 7155 4241 7156 4240 7160 4239 7158
4235 7163 4231 7159 4233 7154 4227 7156
4226 7158 4239 7231 4258 7219
TIME...MOT...LOC 2125Z 284DEG 24KT 4246 7214
FrankLocal storm report, Jul 30, 5:27 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
527 PM EDT THU JUL 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM TSTM WND DMG DEERFIELD 42.55N 72.60W
07/30/2020 FRANKLIN MA AMATEUR RADIO
MULTIPLE TREES AND POWER LINES DOWN ON UPPER ROAD AND
LOWER RD
0449 PM TSTM WND DMG DEERFIELD 42.55N 72.60W
07/30/2020 FRANKLIN MA AMATEUR RADIO
TREES AND POWER LINES DOWN AND TRAPPING A CAR ON HAWKS
RD
0450 PM TSTM WND DMG DEERFIELD 42.55N 72.60W
07/30/2020 FRANKLIN MA AMATEUR RADIO
MULTIPLE TREES DOWN ON MILL VILLAGE RD
&&
EVENT NUMBER BOX2001761 BOX2001762 BOX2001763
RCThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 11:22 PM EDT | Special Weather Statement | BOX | Hampshire | 53 min |
| Jul 29, 11:41 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire | 34 min |
| Jul 30, 12:08 AM EDT | Special Weather Statement | BOX | Worcester | 52 min |
| Jul 30, 12:41 AM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 35 min |
| Jul 30, 1:13 AM EDT | Special Weather Statement | BOX | Middlesex | 47 min |
| Jul 30, 4:00 PM EDT | Special Weather Statement | BOX | Franklin | 45 min |
| Jul 30, 4:37 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Worcester | 53 min |
| Jul 30, 5:06 PM EDT | Special Weather Statement | BOX | Middlesex | 39 min |
| Jul 30, 5:26 PM EDT | Special Weather Statement | BOX | Worcester | 49 min |
| Jul 30, 6:05 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 55 min |
| Jul 30, 6:10 PM EDT | Special Marine Warning | BOX | 77 min | |
| Jul 30, 6:13 PM EDT | Special Weather Statement | BOX | Suffolk | 47 min |
| Jul 30, 6:20 PM EDT | Special Weather Statement | BOX | Hampden, Hampshire | 40 min |
| Jul 30, 7:10 PM EDT | Special Marine Warning | BOX | 38 min | |
| Jul 30, 7:44 PM EDT | Special Marine Warning | BOX | 17 min | |
| Jul 30, 7:47 PM EDT | Special Marine Warning | BOX | 58 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.